Alert archive / North Dakota / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 4, NWS Bismarck, ND

April 28, 2006LaMoure County, North Dakota

NWS Bismarck, ND issued this severe thunderstorm warning at Apr 28, 2006, 4:58 PM CDT for LaMoure County, North Dakota. It was in force for 49 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 28, 2006, 4:58 PM CDT (21:58 UTC)
Expired
Apr 28, 2006, 5:47 PM CDT
In force
49 min
Issued by
NWS Bismarck, ND
Area
Counties, with a storm outline in the text

County LaMoure County, ND

The radar

The Aberdeen radar (KABR), 108 km from the middle of the area, began a volume at 22:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 28, 4:58 PM CDTHAIL 0.88La Moure, NDSHERIFF AT LAMOURE REPORTED NICKEL AND DIME SIZE HAIL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Aberdeen, SD (KABR), launched 12:00Z, 10.0 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 12:00Z on 2006-04-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 12:00Z on 2006-04-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-108 J/kg
Mixed-layer LCL
961 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
57 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KBIS 282159
SVRBIS
NDC045-282300-
/O.NEW.KBIS.SV.W.0004.060428T2158Z-060428T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
458 PM CDT FRI APR 28 2006

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN LAMOURE COUNTY IN SOUTHEAST NORTH DAKOTA...

* UNTIL 600 PM CDT

* AT 455 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL. 
  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 9 MILES NORTH
  OF VERONA TO LA MOURE...OR ALONG A LINE EXTENDING FROM 41 MILES
  SOUTHEAST OF JAMESTOWN TO 40 MILES SOUTHEAST OF JAMESTOWN...AND
  MOVING SOUTHEAST AT 5 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  LA MOURE AROUND 500 PM CDT...
  VERONA AROUND 600 PM CDT...

SEVERE THUNDERSTORMS CAN AND SOMETIMES DO PRODUCE TORNADOES WITH
LITTLE OR NO ADVANCED WARNING. FOR YOUR PROTECTION...MOVE TO A PLACE
OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

LAT...LON 4654 9804 4640 9838 4629 9841 4628 9804

$$
TWH
2 follow-up statements
000 
WWUS53 KBIS 282226
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
520 PM CDT FRI APR 28 2006

NDC045-282300-
/O.CON.KBIS.SV.W.0004.000000T0000Z-060428T2300Z/
LAMOURE ND-
520 PM CDT FRI APR 28 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR SOUTHEASTERN LAMOURE COUNTY...

AT 520 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SCATTERED LINE OF SEVERE THUNDERSTORMS CAPABLE OF 
PRODUCING PENNY SIZE HAIL. THESE STORMS WERE LOCATED ALONG A LINE 
EXTENDING FROM VERONA TO LA MOURE...OR AROUND 45 MILES SOUTHEAST OF 
JAMESTOWN...MOVING SOUTHEAST AT 5 MPH.

THE SEVERE THUNDERSTORM THAT PRODUCED DIME TO NICKEL SIZED HAIL IN 
LA MOURE HAS MOVED EAST AND WEAKENED. 

SEVERE THUNDERSTORMS ARE STILL POSSIBLE NEAR...
  VERONA AROUND 530 PM CDT...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THESE STORMS. 
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A 
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A 
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 4641 9804 4638 9829 4629 9841 4628 9804

$$
TWH
000 
WWUS53 KBIS 282247
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
547 PM CDT FRI APR 28 2006

NDC045-282257-
/O.CAN.KBIS.SV.W.0004.000000T0000Z-060428T2300Z/
LAMOURE ND-
547 PM CDT FRI APR 28 2006

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LAMOURE COUNTY IS
CANCELLED...

THE SEVERE THUNDERSTORM HAS WEAKENED AND NO LONGER POSES A
SIGNIFICANT THREAT.

LAT...LON 4641 9804 4638 9829 4629 9841 4628 9804

$$
TWH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 28, 3:00 PM CDT, 1 hour 58 minutes earlier.

Area forecast discussion, Apr 28, 3:00 PM CDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
300 PM CDT FRI APR 28 2006

.SHORT TERM...TONIGHT THROUGH MONDAY NIGHT
MAIN FORECAST CONCERNS/HIGHLIGHTS FOR THE SHORT TERM WILL BE CHANCE
OF SHOWERS AND/OR THUNDERSTORMS THROUGH MONDAY.

CURRENTLY NUMEROUS SHOWERS AND THUNDERSTORMS DEVELOPING ACROSS
CWA...AS CAP HAS BROKEN. MOVEMENT OF THE ACTIVITY IS AROUND A
SURFACE LOW SITUATED OVER FAR SOUTH CENTRAL NORTH DAKOTA. AGAIN
TODAY THERE WILL BE A SMALL SEVERE WEATHER THREAT...MAINLY HAIL.

WILL LEAN TOWARD A GFS SOLUTION...BUT ALL MODELS SIMILAR IN CURRENT
SCENARIO. THE SLOW EVOLUTION OF...AND EVENTUAL RETROGRADING OF A
CLOSED UPPER LOW WILL BE TUE MAIN CULPRIT. MODELS CONTINUE TO SLOW
THINGS DOWN FROM PREVIOUS RUNS...THEREFORE THE GOING FORECAST IS
LOOKING GOOD...ONLY CHANGES WERE TO ADD ANOTHER DAY OF PRECIPITATION
CHANCES OVER THE CENTRAL AND EASTERN CWA. DID LOWER TEMPERATURES
SOME MORE IN THE CENTRAL AND EASTERN CWA AS THE NORTHEAST FLOW WITH
CLOUDY SKIES AND SCATTERED SHOWERS SHOULD KEEP TEMPERATURES DOWN.

.LONG TERM...TUESDAY THROUGH SATURDAY
THE MODELS CONTINUE TO MOVE A CLOSED UPPER LEVEL LOW ACROSS SOUTHERN
CANADA TUESDAY AND WEDNESDAY ALTHOUGH WITH SIGNIFICANTLY DIFFERENT
TRACKS.  THE GFS IS LIKELY THE DRIER MODEL...KEEPING THE LOW WELL
NORTH...WHILE THE ECWMF MOVES THE LOW ALONG AND JUST NORTH OF THE
BORDER AND THE DGEX DROPS THE LOW INTO THE DAKOTAS.  FOR NOW WILL GO
WITH THE GFS...ALTHOUGH WILL EXTEND THE MENTION OF PRECIP INTO
WEDNESDAY.  THE MODELS CONTINUE TO DIFFER ON THE TREND THURSDAY AND
FRIDAY. WILL GO WITH ECWMF FOR NOW AND WILL STAY WITH DRY FORECAST.
TEMPS WILL CONTINUE ON THE LOW SIDE OF NORMAL...THROUGH THE PERIOD.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

TWH/TSW
Hazardous weather outlook, Apr 28, 4:18 AM CDT, 12 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
418 AM CDT FRI APR 28 2006

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-290930-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
418 AM CDT FRI APR 28 2006 /318 AM MDT FRI APR 28 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON
ACROSS WESTERN AND CENTRAL NORTH DAKOTA. SOME OF THE STRONGER OF
THESE STORMS MAY CONTAIN SMALL HAIL AND BRIEF GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NH

In the hours before

Local storm report, Apr 28, 4:11 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
411 PM CDT FRI APR 28 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0404 PM     TORNADO          9 SE MARION             46.52N 98.20W
04/28/2006                   LAMOURE            ND   PUBLIC

            ON GROUND UNTIL 345 PM THEN DISSIPATED.

&&

LLP
Local storm report, Apr 28, 4:11 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BISMARCK ND
411 PM CDT FRI APR 28 2006

CORRECTED TORNADO TIME FROM 0404 PM TO 0343 PM

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0343 PM     TORNADO          9 SE MARION             46.52N 98.20W
04/28/2006                   LAMOURE            ND   PUBLIC

            ON GROUND UNTIL 345 PM THEN DISSIPATED.

&&

LLP
Local storm report, Apr 28, 4:14 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
414 PM CDT FRI APR 28 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0404 PM     TORNADO          11 NE LA MOURE          46.47N 98.13W
04/28/2006                   LAMOURE            ND   LAW ENFORCEMENT

            LAMOURE COUNTY SHERIFF REPORTS TORNADO LIFTED AND DROPPED
            BACK DOWN. CYCLING OF TORNADO UP AND DOWN CONTINUED AT
            410 PM.

&&

LLP

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 28, 4:02 PM CDTTornado WarningBISLaMoure28 min

Nearby

Severe Thunderstorm Warnings in North Dakota, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.